[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.238.62. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 152
Citations 0
Comment & Response
November 2016

Rebound Syndrome in Multiple Sclerosis After Fingolimod Cessation

Author Affiliations
  • 1Department of Psychopharmacology, National Institute of Mental Health and Neurosciences, Bangalore, India
JAMA Neurol. 2016;73(11):1375-1376. doi:10.1001/jamaneurol.2016.3507

To the Editor Hatcher et al1 reported that 5 of 46 patients with multiple sclerosis who discontinued fingolimod treatment experienced severe relapse 4 to 16 weeks after discontinuation. A discerning reader would ask whether the relapses occurred in the context of a treatment switch or a complete absence of treatment, with the former being of greater clinical significance because it suggests that the new treatment did not protect against the postulated effect of fingolimod withdrawal. Regrettably, the authors did not present the required information in their abstract, nor did they examine the question in their discussion or conclusions. From the case material, however, we learn that there was only 1 patient (case 4) who was actually well at the time of fingolimod discontinuation, who was switched to another treatment (dimethyl fumarate), but who nevertheless relapsed.

First Page Preview View Large
First page PDF preview
First page PDF preview
×